lisinopril?

2 PAGES
1 | 2
previous topic · next topic
leahl

Joined: Jan 10
Posts: 315

      quote  
Posted: 26 May 2010, 23:21
Anyone taken this? I just started taking 5mg for hypertension, and was wondering if anyone could share their experience with it. Some side effects are a hacking cough (wtf?) and weight gain, so I am a little concerned.

Thanks! Smile
ajnurse22

Joined: May 10
Posts: 6

      quote  
Posted: 27 May 2010, 01:06
Hey, I've never taken it but as a nurse I administer this med to 99% of my patients each day. As for the cough it's not really that common and not a 'hacking cough' but rather a light (annoying more than anything) cough. Hopefully you won't experience it! The only correlation I'd see with the weight gain is that lisinopril can cause fatigue (which could cause you to eat worse and not exercise as much) but I've never really had patients specifically complain about that. Also, 5mg is a low dose so keep eating right, exercise and watch your sodium intake and hopefully you can stay on that dose or kick it out all together. Hope this helps and good luck! Smile
leahl

Joined: Jan 10
Posts: 315

      quote  
Posted: 27 May 2010, 09:16
Thank you Smile I appreciate your input. I guess I need to stop reading the horror stories on the forums of web md! lol. I'm glad none of your patients have had many side effects makes me feel better.

Thanks again!
ajnurse22

Joined: May 10
Posts: 6

      quote  
Posted: 27 May 2010, 12:26
You're welcome, good luck Smile
abbcsiar

Joined: Oct 09
Posts: 15

      quote  
Posted: 28 May 2010, 10:54
I take 5 mg and I have the dry cough. It is annoying, but a drink takes care of it. I have to keep a glass of water by the bed at night because I tend to cough more at night. I have been on this pill since October 09 and you can see that I have lost, not gained by my weight loss ticker! Of course, I was exercising and trying to eat better during that time, but I wouldn't be concerned about weight gain.

Edited to add that the dry cough is like when you get a tickle in your throat.
leahl

Joined: Jan 10
Posts: 315

      quote  
Posted: 28 May 2010, 10:58
Yay! Thanks abbcsiar. I'm glad to hear you have still had success with weight loss while on this drug. That makes me feel better Smile I am having some dry mouth, which kind of sucks, but I'd rather have that than be at risk for a stroke or something lol.

Congrats on your weight loss!
fungirl

Joined: Jun 10
Posts: 6

      quote  
Posted: 16 Jun 2010, 10:34
I took it for a couple years. It really helped my blood pressure. I had no side effects. I went off when I found out I had parathyroid disease (not the same as thyroid!!!). The symtoms of parathyroid are high blood pressure, aches, moodiness, and kidney stones to name a few. This is caused by a problem with calicum regulation. If you have other symtoms you might want to check out parathyroid.com.
Runesinger

Joined: May 10
Posts: 578

      quote  
Posted: 26 Jun 2010, 22:37
I take a similar ACE inhibitor, and I occasionally get a little coughing fit, but it comes and goes. I have a lower dose now so it's not as bad. On a lighter note, I've lost 13 lbs, and my blood pressure dropped about 8 points. Hopefully, you will see the same results as you lose weight - something to look forward to....
oakland123

Joined: Jun 10
Posts: 2

      quote  
Posted: 27 Jun 2010, 16:04
Hi! I take Lisinopril and I have the coughing side effectSad I have gained weight over the past year (until I joined fatsecret 3 weeks ago), but I do NOT think the weight gain was due to the Lisinopril. The drug has successfully lowered my blood pressure. But I am losing weight so I can get off the drug eventually.
gregthegroov...

Joined: May 10
Posts: 124

      quote  
Posted: 28 Jun 2010, 01:54
It may or may not be my imagination but I think that I go to the bathroom to pee more often when I take Lisinopril in the morning. Anyone else have this?
towman123

Joined: Jun 10
Posts: 1

      quote  
Posted: 28 Jun 2010, 13:54
i take 20 mg but it also has Hydrochlorothiazide which is a water pill, i been on it since the beginning of March i do visit the bathroom a lot getting rid of excess water. as for the weight i have lost 64 pounds since then and still going
elllledub

Joined: May 10
Posts: 19

      quote  
Posted: 28 Jun 2010, 14:04
I used to take Lisinopril in the morning, but it made me super tired. Now I take it at night instead. The only side effect I've seen is sometimes I have bizarre coughing fits, especially if I eat certain foods. So far the coughing has been pretty rare. Good luck!
Runesinger

Joined: May 10
Posts: 578

      quote  
Posted: 28 Jun 2010, 14:05
There is a FatSecret group called "Hypertension Elimination" that you might be interested in.
gregthegroov...

Joined: May 10
Posts: 124

      quote  
Posted: 28 Jun 2010, 18:15
I used to take my Lisinopril-HCTZ at night but I had to pee all night. LOL So I take it in the morning
nancianne

Joined: Jun 10
Posts: 13

      quote  
Posted: 30 Jun 2010, 09:06
so THAT'S where that annoying cough came from!another good reason to drop these 60+ pounds!
Tammyhiles

Joined: Feb 13
Posts: 1

      quote  
Posted: 11 Feb 2013, 00:52
Dr. prescribed Lisinopril 20mg to reduce blood pressure; works wonderful for that purpose. Side effects include dry cough & fatigue, but not to the point where it interferes with my life. I think it's a great medicine noticed immediate results. To know more visit http://www.internationaldrugmart.com/lisinopril.html
BgIrn

Joined: Dec 12
Posts: 97

      quote  
Posted: 11 Feb 2013, 10:06
I had to stop taking it months ago due to the dizziness. I got to a point where I couldn't even bend over for fear of passing out.
FullaBella

Joined: Oct 12
Posts: 1,075

      quote  
Posted: 12 Feb 2013, 20:04
Ive taken it a couple years. Yeah - I keep lozenges on my night stand and take it at night because it made me too tired during the day. There is a diuretic so hope your bathroom is close.


I'm not losing WEIGHT. I'm converting FAT to MUSCLE to be healthier.
Sunshine6442

Joined: Apr 11
Posts: 99

      quote  
Posted: 12 Apr 2013, 07:25
I had that problem when I first starting taking linospril. I purchased Biotene toothpaste and Biotene ORAL BALANCE which is a dry mouth Moisturizer. After several days my cough was gone. May help you too!
fatdot

Joined: Apr 13
Posts: 21

      quote  
Posted: 12 Apr 2013, 11:54
For those of you who have difficulty with lisinopril ask your doctor to switch you to Avapro. Less side effects like cough



Forum Search
Advanced forum search


Latest Posts

80/10/10
I think way to many of these diet forums focus on protein and animal products when there's actually a lot to recommend a more plant-based diet. Definitely make sure that you're getting enough ...
by gnat824 on 27 Aug 14 11:05 AM
how can I boost my metabolism and decrease my body's resistance?
cidalia73 wrote: Remember that your weight is not everything. If you're looking to go down another size or two, consider adding some strength training. You will tone and build some muscle, and while ...
by gnat824 on 27 Aug 14 10:57 AM
Gastric Bypass
yay! How has it been going for you?
by candified811 on 23 Aug 14 02:56 PM
Idk what to do =/
Hi Luna. I am also 170cm and a loooong time ago I had 56 kg and I remember that I had a little fat here and there. My butt was soft and you could see my love handles when I sat down. I understand why you ...
by snezica on 17 Aug 14 12:34 PM
lisinopril?
HI there, Im also on it and a higher dose, I was very concerned when I started taking it however dont seem to have any side effects!! x
by nanashon on 19 Jul 14 05:12 PM